# SDR CA141023009

- Difficulty date: October 21, 2014
- Submitted: March 12, 2015
- Operation: General aviation
- Make and model: Saab 340B
- Aircraft time: 49,196 hours
- Engine: Ge CT79B
- Propeller: Rotol R3894123F26
- System (JASC): 3457 · Global Positioning System
- Part: Gps
- Part number: 066040340104
- Condition: Failed
- Location: Cockpit
- Part time: 680 hours
- Stage of operation: CL
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

(CAN) CLIMBING THROUGH 10,000 FEET, THE GPS REBOOTED & FLAGGED ON THE EFIS, SHORTLY AFTERWARDS & ELECTRICAL BURNING ODOR COULD BE DETECTED.  THE AIRCRAFT RETURNED.  REMOVED THE GPS FROM THE AIRCRAFT & COULD SMELL AN ELECTRICAL BURNED ODOR.  NO PHYSICAL DAMAGE TO ANY CIRCUITS OR WIRING WAS FOUND INSIDE THE UNIT, BUT WHEN THE UNIT WAS HOOKED UP TO A TEST BOX, IT AGAIN EMITTED AN ELECTRICAL ODOR.  A REPLACEMENT GPS WAS INSTALLED IN THE AIRCRAFT WITH NO FURTHER FAULTS.  THE UNIT IS BEING SENT FOR TESTING & FAULT ISOLATION.
